What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 18, 10:57 AM EST, 15 minutes earlier.
Area forecast discussion, Jul 18, 10:57 AM EST, 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1157 AM EDT Mon Jul 18 2022
.SYNOPSIS...
A low pressure system drags a cold front across late today into
tonight. High pressure Tuesday. Next cold front Wednesday
night, followed by high pressure to end the work week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 655 AM Monday...
Due to continued concerns of flooding today, have extended the
Flood Watch through this evening. The current forecast is
generally on track with no significant changes needed at this
time.
As of 425 AM Monday...
Rain showers, and a few thunderstorms, are moving across the
western half of the CWA this morning. More widespread showers
and storms are expected to develop during the day as an upper
level trough shifts east overhead and slowly drags a front
towards the area. Moisture remains high today, with
precipitable water values in the 1.5-2.25" range. This is likely
to result in heavy rainfall within storms. A marginal risk of
excessive rainfall is present across the area as training storms
may lead to flooding. Additionally, locations that received
higher rainfall amounts on Sunday may be susceptible to
flooding again today. Shower and storm activity is expected to
diminish from northwest to southeast after the front passes
through late today into tonight; however, some activity should
persist along and near the mountains until the axis of the
trough pushes east of the area on Tuesday.
Cloud cover will keep temperatures below normal during the day,
with highs expected to be in the mid 70s to low 80s in the
lowlands, and upper 60s to mid 70s in the mountains. Tonight,
low temperatures will be in the 60s across the area.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 345 AM Monday...
The trough and front push east of the area on Tuesday. The
trough may linger close enough to allow for a few showers in our
southern and eastern counties into the afternoon, while
clearing works into the remainder of the area. It should remain
dry across the area Tuesday night through at least Wednesday
morning. As the next front and upper trough approaches through
the Midwest, we may see a few showers become possible in our
Ohio counties by late Wednesday afternoon or early evening.
Fairly widespread showers and thunderstorms appear likely
Wednesday evening and night as the front passes through - some
heavy rain will be possible, but hopefully things will be
progressive enough to mitigate water issue concerns. Models seem
to be in fairly good agreement that the upper-level trough and
surface front will mostly clear the area by the end of the
period, though the front may weaken, with a very gradual wind
and not much in the way of a cool-down behind it.
Tuesday's temperatures will be around normal, reaching mid to upper
80s in the lowlands and 70s to low 80s along the mountains. SW'ly
breezes ahead of the front should allow for a hot day on Wednesday,
with lower elevation highs in the lower 90s, with upper 70s and 80s
in the mountains.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 1157 AM Monday...
Bulk of showers and storms will be tapering off across the area
on Thursday with exit of the front to our east. Relatively quiet
weather will set up for Friday, before a series of quick moving
disturbances arrive for the weekend, with a return of showers
and storms.
&&
.AVIATION /16Z MONDAY THROUGH FRIDAY/...
As of 655 AM Monday...
VFR conditions are expected to deteriorate as showers and
storms continue to move through the area ahead of a cold front
today. MVFR ceilings are generally expected to develop, and
periods of IFR or worse visibilities will be possible due to
heavy rainfall within storms. Showers and storms will decrease
west to east this evening into tonight. While there may be a
period of improved conditions following the end of
precipitation, Conditions are expected to deteriorate once again
with fog or low ceilings late in the period.
Southwest to westerly winds will be around 6-12KTs, with some
15-20KT gusts possible in the afternoon. Calm to light winds are
then expected overnight.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing of showers/storms and associated
restrictions may vary. Extent/intensity of fog overnight may
also vary.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03
EDT 1HRLY 12 13 14 15 16 17 18 19 20 21 22 23
CRW CONSISTENCY H H H H H H H H H H H M
HTS CONSISTENCY H H H H H H H H H H H M
BKW CONSISTENCY H H H H H M H H H H H H
EKN CONSISTENCY M H H H M M L H M H M H
PKB CONSISTENCY H M M H H H M H H H H H
CKB CONSISTENCY M M M H H M H L L H H H
AFTER 18Z TUESDAY...
IFR stratus and/or fog possible into Tuesday morning.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch until 8 PM EDT this evening for WVZ005>011-013>020-
029>032.
OH...Flood Watch until 8 PM EDT this evening for OHZ066-067-075-076-
083>087.
KY...Flood Watch until 8 PM EDT this evening for KYZ101>103-105.
VA...None.
&&
SYNOPSIS...FK/JLB
NEAR TERM...JLB
SHORT TERM...FK
LONG TERM...SL
AVIATION...JLBHazardous weather outlook, Jul 18, 3:47 AM EST, 7 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
447 AM EDT Mon Jul 18 2022
VAZ003-004-WVZ024>028-033-034-039-040-515>526-190900-
Dickenson-Buchanan-Mingo-Logan-Boone-Clay-Braxton-McDowell-Wyoming-
Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
447 AM EDT Mon Jul 18 2022
This Hazardous Weather Outlook is for southwest Virginia, and
portions of central West Virginia, northeast West Virginia,
northern West Virginia, southeast West Virginia and southern West
Virginia.
.DAY ONE...Today and Tonight.
Heavy rainfall from showers and thunderstorms will cause an
increased risk for flash flooding today. There is a marginal risk
for excessive rainfall today.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
A marginal risk of severe weather is present for Wednesday, with
isolated severe storms capable of producing damaging winds and hail.
There is also a marginal risk for excessive rainfall on Wednesday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
WVZ029>032-190900-
Gilmer-Lewis-Harrison-Taylor-
447 AM EDT Mon Jul 18 2022
...FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THIS MORNING...
This Hazardous Weather Outlook is for portions of central West
Virginia and northern West Virginia.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
In addition, severe thunderstorms are possible this afternoon and
evening. Damaging wind gusts are the primary hazard.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
A marginal risk of severe weather is present for Wednesday, with
isolated severe storms capable of producing damaging winds and hail.
There is also a marginal risk for excessive rainfall on Wednesday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-190900-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-
447 AM EDT Mon Jul 18 2022
...FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THIS MORNING...
This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and portions of central West Virginia, northern West
Virginia, southern West Virginia and western West Virginia.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
A slight risk of severe weather is present for Wednesday, with
isolated to scattered severe storms capable of producing damaging
winds and hail. There is also a marginal risk for excessive rainfall
on Wednesday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Jul 18, 8:36 AM EST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
936 AM EDT MON JUL 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM FLASH FLOOD TEAYS VALLEY 38.45N 81.93W
07/17/2022 PUTNAM WV 911 CALL CENTER
STATE ROUTE 34 FLOODED IN THE AREA OF ARBYS,
THE PUTNAM COUNTY LIBRARY AND LIBERTY
SQUARE, JUST NORTH OF INTERSTATE 64. THERE
WAS ALSO A REPORT OF A ROCK SLIDE ON U.S. 35
NORTH, NEAR TUCKERS BRANCH.
&&Local storm report, Jul 18, 8:37 AM EST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
937 AM EDT MON JUL 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM FLASH FLOOD TEAYS VALLEY 38.45N 81.93W
07/17/2022 PUTNAM WV 911 CALL CENTER
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM
TEAYS VALLEY. STATE ROUTE 34 FLOODED IN THE
AREA OF ARBYS, THE PUTNAM COUNTY LIBRARY AND
LIBERTY SQUARE, JUST NORTH OF INTERSTATE 64.
THERE WAS ALSO A REPORT OF A ROCK SLIDE ON
U.S. 35 NORTH, NEAR TUCKERS BRANCH.
&&Local storm report, Jul 18, 8:38 AM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
938 AM EDT MON JUL 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM FLASH FLOOD 3 ESE HUNTINGTON 38.39N 82.38W
07/18/2022 CABELL WV EMERGENCY MNGR
GREEN VALLEY FIRE DEPARTMENT HAS WATER IN
IT. HIGH WATER ALSO ACROSS ROUTE 10.
&&Local storm report, Jul 18, 8:41 AM EST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
941 AM EDT MON JUL 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM FLASH FLOOD TEAYS VALLEY 38.45N 81.93W
07/17/2022 PUTNAM WV 911 CALL CENTER
MOUNT VERNON ROAD NEAR THE MALLARD CROSSING
WAS COVERED IN HIGH WATER.
&&Local storm report, Jul 18, 8:50 AM EST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
950 AM EDT MON JUL 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM FLASH FLOOD 6 S CEREDO 38.32N 82.57W
07/18/2022 WAYNE WV EMERGENCY MNGR
HIGH WATER JUST SOUTH OF THE MASONIC LODGE
COVERING ROADWAY.
&&
JZLocal storm report, Jul 18, 10:04 AM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1104 AM EDT MON JUL 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM FLASH FLOOD PEA RIDGE 38.41N 82.32W
07/18/2022 CABELL WV 911 CALL CENTER
VEHICLE STRANDED IN WATER ALONG FAIRVIEW AND
EAST DRIVE.
&&